MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC NONE; TIP COVER ACCESSORY

INTUITIVE SURGICAL, INC NONE; TIP COVER ACCESSORY
Model Number 400180-16
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/11/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has received the monopolar curved scissors (mcs) tip cover accessory involved with this complaint to perform failure analysis; however, the evaluation is not yet complete.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, when changing the monopolar curved scissor (mcs) instrument the mcs tip cover may fall out into the patient's body.The customer suspected that the mcs tip cover is too large and is pushed off by the front of the cannula.The procedure was completed with no reported injury.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: customer stated that there was no damage noticed to the tip cover, not in the clear or the gray silicone area.The tip cover was properly installed and it was not beyond the orange surface.No electrolube was applied to the mcs prior to tip cover installation.The tip cover did slip down the instrument and the orange surface was exposed.No patient demographics provided.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the da vinci product to perform failure analysis.The monopolar curved scissors (mcs) tip cover accessory was analyzed and found the tip cover was found to was too loose on the instrument tip and failed the fit test.Using the installation tool, the tip cover was placed on a monopolar curved scissor.The tip cover was too loose on the scissors and could be removed with very little effort.Additionally, the tip cover was found to have tearing in the transparent part at the mouth where the scissor tips exit - the grey part do not show damage.Tears are/are not axially aligned with the tip cover and measure 3.00mm in length.There are no signs of thermal damage present at the end of any tears.The complaint regarding when changing instruments, tip cover gets pushed off by the front of the cannula was confirmed by failure analysis.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
NONE
Common Device Name
TIP COVER ACCESSORY
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24783358
Report Number2955842-2026-20387
Device Sequence Number14968687
Product Code NAY
UDI-Device Identifier10886874111045
UDI-Public(01)10886874111045(10)K15250717
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K112263
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 04/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number400180-16
Device Catalogue Number400180
Device Lot NumberK15250717
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/30/2026
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/13/2026
Supplement Date Received by Manufacturer04/08/2026
Initial Report FDA Received Date04/03/2026
Supplement Report FDA Received Date05/01/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/17/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient SexUnknown